MAUDE Adverse Event Report: ETHICON INC. MCRYL VIO 27IN 3-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL VIO 27IN 3-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y305H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a total cystectomy procedure on an unknown date and suture was used.The needle detached from the suture during continuous suturing.It was not a control release needle.Further details were not provided.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Device evaluation summary: it was received for analysis a labeled winding former with a undispensed suture piece, a detached needle and suture piece of product code y305.During the visual inspection of the detached needle, marks at the body of the needles and no remnant at the barrel hole could be observed.The sutures piece were observed cut appears to be by use of a surgical instrument and a end a correct insertion mark was observed.However, the force used to detach needle from the suture could not be determined.The manufacturing records could not be reviewed as the batch number is unknown per the condition of the sample, it could not be determined what may have caused the reported incident of: ¿2 needles (y305h and sxpp1a300) were detached from the sutures¿.Device sxpp1a300 captured in mw report 2210968-2019-87667.

Brand Name
MCRYL VIO 27IN 3-0 S/A RB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key9076323
Report Number2210968-2019-87669
Device Sequence Number19445963
Product Code GAN
UDI-Device Identifier10705031058712
UDI-Public10705031058712
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberY305H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2019
Initial Date Received by Manufacturer 08/20/2019
Supplement Date Received by Manufacturer10/03/2019
Initial Report FDA Received Date09/17/2019
Supplement Report FDA Received Date10/30/2019
Patient Sequence Number1